Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 29, NWS Miami, FL

September 12, 2012

NWS Miami, FL issued this small craft advisory at Sep 12, 2012, 5:19 PM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2012, 5:19 PM EDT (21:19 UTC)
Expired
Sep 13, 2012, 10:14 AM EDT
In force
17 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WHUS72 KMFL 122119
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
519 PM EDT WED SEP 12 2012

AMZ650-670-131200-
/O.CAN.KMFL.SW.Y.0003.000000T0000Z-120913T1200Z/
/O.NEW.KMFL.SC.Y.0029.120912T2119Z-120913T1200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
519 PM EDT WED SEP 12 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY.

* WIND AND SEAS: NORTHEAST WINDS AROUND 20 MPH WITH SEAS OF 5 TO 7
  FEET WILL OCCUR IN THE ATLANTIC WATERS OF PALM BEACH COUNTY
  TONIGHT. THEREFORE...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL
  OF PALM BEACH WATERS FOR TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ630-651-671-131200-
/O.NEW.KMFL.SC.Y.0029.120912T2119Z-120913T1200Z/
BISCAYNE BAY-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
519 PM EDT WED SEP 12 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. 

* WINDS AND WAVES: NORTHEAST WINDS AROUND 20 MPH WITH SEAS OF 5 TO
  7 FEET WILL OCCUR IN THE ATLANTIC WATERS OF MIAMI-DADE AND
  BROWARD COUNTIES TONIGHT. THEREFORE...A SMALL CRAFT ADVISORY IS
  IN EFFECT FOR ALL OF BROWARD AND MIAMI-DADE COUNTIES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
2 follow-up statements
060 
WHUS72 KMFL 130818
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
418 AM EDT THU SEP 13 2012

AMZ630-650-651-670-671-131500-
/O.EXT.KMFL.SC.Y.0029.000000T0000Z-120913T1500Z/
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
418 AM EDT THU SEP 13 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS AND WAVES: NORTHEAST WINDS AROUND 20 MPH WITH SEAS OF 5 TO
  7 FEET WILL CONTINUE THROUGH THE MORNING HOURS TODAY BEFORE
  TRENDING DOWN THROUGH THE AFTERNOON AND OVERNIGHT PERIOD
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS
...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
477 
WHUS72 KMFL 131414
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1014 AM EDT THU SEP 13 2012


AMZ630-650-651-670-671-131515-
/O.CAN.KMFL.SC.Y.0029.000000T0000Z-120913T1500Z/
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
1014 AM EDT THU SEP 13 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

EASTERLY WINDS WILL REMAIN 15 TO 20 KNOTS THIS MORNING AND THEN
TREND DOWN THIS AFTERNOON AS THE PRESSURE GRADIENT BEGINS TO
RELAX. SEAS AROUND 6 FEET IN THE GULF STREAM THIS MORNING WILL
BECOME 3 TO 5 FEET TONIGHT AS WINDS RELAX. 

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 12, 5:16 PM EDT, 3 minutes earlier.

Area forecast discussion, Sep 12, 5:16 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
516 PM EDT WED SEP 12 2012

.UPDATE...
THE ASCAT SATELLITE PASS AROUND NOON TODAY WAS SHOWING WINDS
AROUND 20 KNOTS OVER THE ATLANTIC WATERS OF SOUTH FLORIDA. THE
WINDS LATE THIS AFTERNOON ALONG THE EAST COAST HAVE ALSO BEEN
AROUND 15 KNOTS WITH GUSTS UP TO 25 KNOTS. THESE WIND SPEEDS
SHOULD CONTINUE OVER THE EAST COAST METRO AREAS INCLUDING THE
ADJACENT COASTAL WATERS TONIGHT. SO WILL BE INCREASING THE WINDS
TO AROUND 20 KNOTS FOR THE ATLANTIC AND BISCAYNE BAY WATERS FOR
TONIGHT ALONG WITH UPGRADING THE SCEC TO THE SCA CONDITIONS FOR
THE ATLANTIC AND BISCAYNE BAY WATERS. REST OF THE FORECAST LOOKS
GOOD AT THIS TIME AND NO OTHER CHANGES ARE PLANNED AT THIS TIME.

&&
.UDPATED...54/BNB

.PREV DISCUSSION... /ISSUED 235 PM EDT WED SEP 12 2012/

DISCUSSION...
WATER VAPOR IMAGERY AND NAM ANALYSIS THIS AFTERNOON SHOWED HIGH
PRESSURE OVER THE EASTERN SEABOARD...WITH MODERATE EAST TO
NORTHEAST FLOW ACROSS THE REGION. A STALLED FRONTAL BOUNDARY OVER
THE FLORIDA STRAITS WILL DISSIPATE LATER TODAY. ONLY ISOLATED TO
WIDELY SCATTERED SHOWERS AND A COUPLE THUNDERSTORMS HAVE FORMED
THUS FAR ACROSS THE REGION. WITH THE SLIGHTLY DRIER AND WARMER AIR
ALOFT...ONLY EXPECT ISOLATED TO SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS THROUGH THE AFTERNOON HOURS.

COASTAL CONVERGENCE OVERNIGHT WILL LIKELY LEAD TO SCATTERED
SHOWERS AND POSSIBLY A FEW THUNDERSTORMS FOR THE EAST COAST
OVERNIGHT. WITH EASTERLY FLOW AND PWATS AROUND 2 INCHES CONTINUING
ACROSS THE REGION ON THURSDAY...EXPECT ANOTHER DAY OF SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS. HIGH PRESSURE WILL THEN BEGIN
TO MOVE OFF TO THE NORTHEAST AS A SHORTWAVE TROUGH MOVES INTO THE
GREAT LAKES. THE PRESSURE GRADIENT WILL WEAKEN AND MORE DIURNALLY
DRIVEN SHOWERS AND THUNDERSTORMS WILL BE EXPECTED...WITH THE BEST
CHANCE OF SHOWERS AND STORMS TOWARDS THE GULF COAST.

OVER THE WEEKEND...CONDITIONS WILL RETURN TO NORMAL FOR THIS TIME
OF YEAR WITH MAINLY AFTERNOON SHOWERS/TSTMS SETTING UP INLAND AND
WEST EACH DAY. EARLY TO THE MIDDLE OF NEXT WEEK...THE LATEST MODEL
GUIDANCE INDICATES ANOTHER FRONTAL BOUNDARY ASSOCIATED WITH A
STRONG SHORTWAVE TROUGH TRANSLATING EASTWARD ACROSS THE REGION.
ALTHOUGH THE BULK OF THE DYNAMICS AND FORCING WILL REMAIN WELL
NORTH OF OUR LOCAL AREA...MOIST SOUTHERLY FLOW WELL AHEAD OF THIS
APPROACHING BOUNDARY MAY LEAD TO ABOVE AVERAGE RAINFALL
CHANCES...ESPECIALLY OVER THE NORTHERN HALF OF THE LOCAL AREA
AROUND THE LAKE REGION.

AVIATION...FOR 18Z TAFS.
AS THE EARLY AFTERNOON PROGRESSES IT LOOKS LIKE CONVECTION MAY NOT
BECOME ORGANIZED ALONG THE EASTERN ATLANTIC COASTAL ZONE WITH EAST COAST
TAF SITES KFXE...KFLL AND KMIA ASSIGNED VCSH AT 18Z AND THE MORE
INLAND SITES KTMB AND KOPF ASSIGNED VCTS IF CONVECTION BECOMES
ORGANIZED INLAND BUT CONFIDENCE IS LOW. THE TERMINAL MOST LIKELY
TO EXPERIENCE CONVECTION WILL BE TERMINAL KAPF WITH VCTS ASSIGNED
AT 19Z...WITH THE MODERATE EASTERLY FLOW THE WESTERN PORTIONS OF
THE PENINSULA WILL BE THE AREA MOST FAVORED FOR AFTERNOON
CONVECTION. WITH OCCURRENCE OF SHOWERS OR A THUNDERSTORMS BRIEF
PERIODS OF SUB-VFR CONDITIONS MAY BE EXPERIENCED.

MARINE...
MODERATE EASTERLY WINDS AND SEAS WILL PERSIST THROUGH THE
MID-WEEK PERIOD...THEN STEADILY TREND BACK TOWARD NORMAL OVER THE
WEEKEND. AS A RESULT...SMALL CRAFT OPERATORS ARE ENCOURAGED TO
EXERCISE CAUTION OUT ACROSS THE LOCAL WATERS THROUGH THURSDAY. IN
ADDITION TO THE ABOVE AVERAGE WINDS AND SEAS...SCATTERED SHOWERS
AND STORMS CAN LEAD TO LOCALLY HIGHER WINDS AND SEAS ALONG WITH
REDUCED VISIBILITIES.

FIRE WEATHER...
A STALLED FRONT OVER THE FLORIDA STRAITS WILL DISSIPATE LATER
TODAY. A STRONG RIDGE OF HIGH PRESSURE EXTENDING FROM THE
ATLANTIC OFF OF THE NEW ENGLAND COAST SOUTHWEST TO OVER THE
SOUTHEAST U.S....WILL PERSIST THROUGH THURSDAY. THIS WILL PROVIDE
A BRISK NORTHEASTERLY WIND FLOW OVER SOUTH FLORIDA THROUGH
THURSDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS.

DISPERSION WILL BE GENERALLY GOOD MOST ZONES THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  87  77  89 / 30 40 40 40
FORT LAUDERDALE  78  87  78  87 / 30 40 40 40
MIAMI            76  88  78  85 / 40 40 40 40
NAPLES           74  89  75  90 / 20 40 30 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH THURSDAY EVENING FOR COASTAL
     BROWARD-COASTAL MIAMI DADE-COASTAL PALM BEACH.

AM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR BISCAYNE BAY-
     COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT
     20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
     FL OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
     EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
     BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     EXTENDING FROM 20 NM TO 60 NM.

GM...NONE.
&&

DISCUSSION/MARINE/FIRE...84/AK
AVIATION/RADAR...60/BD
Hazardous weather outlook, Sep 12, 3:33 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
333 PM EDT WED SEP 12 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
131100-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
333 PM EDT WED SEP 12 2012

...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES...
...SLIGHT CHANCE OF THUNDERSTORMS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

RIP CURRENTS: RIP CURRENTS WILL CONTINUE ALONG THE ATLANTIC
BEACHES DUE TO ONGOING BREEZY NORTHEASTERLY WINDS. MIAMI BEACH
OCEAN RESCUE HAS REPORTED RIP CURRENTS AND WEB CAMS ALONG THE
BROWARD AND PALM BEACH COAST INDICATE RIP CURRENTS AS WELL.
SO THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC
BEACHES.

THUNDERSTORMS: THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS
THE AREA THROUGH THIS EVENING AND ALONG THE ATLANTIC COAST
OVERNIGHT. LIGHTNING STRIKES AND BRIEF HEAVY DOWNPOURS WILL BE
THE MAIN IMPACTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES
THROUGH THURSDAY AS WELL.

THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTH FLORIDA EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 3:33 PM EDTRip Current StatementMFLBroward, Miami-Dade, Palm Beach28 hr
Sep 12, 4:09 PM EDTSmall Craft Advisory for Hazardous SeasMFL70 min

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.